Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@contentandwell

@merpreb Thankfully, I find there are many more really caring doctors out there than there are doctors who are concerned about power, but it is definitely an issue with a few.
JK

Jump to this post

@contentandwell
Hello there JK,
Oh yeah right, and his/her name is…………..
I see your having a nice delusional day.
Jake

REPLY
@texasduchess

@jakedduck1 Darn, I can only like this once! It's a real shame, though, Leonard, that you held back saying what you really thought. I am putting "Jeez almighty what kind of quack doctor are you going to?" on my fridge!

Jump to this post

@texasduchess
Howdy Tex, how ya’ll doin back younder?
Hahaha!!! Your a kick Tex. I would have liked too but I’ve been in enough trouble lately. If I really said what I sometimes think needs to be said, heads would roll (mine) I’d be kicked outta here in a New York minute. Someone said I wasn’t compassionate awhile back, imagine that. I took a little offense to it at the time but maybe I need to give it a rethink, well maybe??????
I visited friends in Holiday in 1984. Have to admit the people are friendly in Texas. Waitress sat down at our table, introduced herself, talked to us and wrote our names upside down. I was quite impressed but I’m from California so any act of kindness is impressive. Restaurants here it’s more like sit down, order quick eat fast and get out.
Have a good ole day thar Tex,
Jake

REPLY
@shellyz

Your post has given me some hope. I am on my second day of lowering my dose of Venlafaxine. I have been on 600 mg of Venlafaxine a day for about two years now. In 2016 I went through a terrible episode of depression. I have been doing well on the 600 mg. But now insurance has denied this amount of medication. They will only cover 325mg or less per day. My doctor had me start on 300 mg yesterday. Today has been bad. This morning I was dopey, lethargic, and nauseous. This evening it has really hit me. Extremely nauseous, diarrhea, tired, and the tears have started. Kind of scared. Need advice.

Jump to this post

@shellyz
Good Morning!
I am so sorry you are going through such a bad withdrawal. Seems to me that your doc cut your dosage too much, too fast. You have been cut almost 50% in one shot. That, in my opinion is not only cruel, but dangerous.
First off, I was told when I reached 300 mg a day, that was the highest recormmended dosage (and you took a dosage that was doubled that).
I understand your insurance issue. I am surely not in the medical field, but may I suggest that if you still have some of your other pills left, that you use them to reduce your dosage. Or, ask your doctor for something else to supplement your Effexor dosage.
As frame as reference, I can tell you that I have been on 300 mg (I take two 75 mg tabs in the morning and evening). I started by reducing one 75mg by 1/4. I took the reduced dosage every other night for 3 weeks. I felt fine, so now I am taking that dosage every night. My goal is 3 weeks. If I feel fine, I will reduce it another 1/4 (for a total of 1/2 of one 75mg pill) every other night for a goal of 3 weeks. If I am fine, then I will go to that dosage every night. Etc.

I do not have a goal as far as how long this process will take. The only goal I have is to get down to a reasonable dosage that will clear my head and keep my anxiety under control. I'm thinking about 37.5 mg, twice a day.

Good luck to you!
Ronnie (GRANDMAr)

REPLY
@shellyz

Your post has given me some hope. I am on my second day of lowering my dose of Venlafaxine. I have been on 600 mg of Venlafaxine a day for about two years now. In 2016 I went through a terrible episode of depression. I have been doing well on the 600 mg. But now insurance has denied this amount of medication. They will only cover 325mg or less per day. My doctor had me start on 300 mg yesterday. Today has been bad. This morning I was dopey, lethargic, and nauseous. This evening it has really hit me. Extremely nauseous, diarrhea, tired, and the tears have started. Kind of scared. Need advice.

Jump to this post

Welcome @shellyz. That is a huge drop, 1/2 of your daily dosage to start your taper. Perhaps he could supplement this with another type of antidepressant like Wellbutrin, or something like that. I'm not sure why he had you one such a high dose. Have you been chemically tested for other illnesses other than depression?

REPLY
@jakedduck1

@shellyz
Hi shell,
This is only my personal opinion.
Jeez almighty what kind of quack doctor are you going to?
Good for your insurance company.
He cut your Effexor down 50%, very irresponsible even if you were on a normal dose.
Best advice I have is change doctors, yours is an idiot.
Jake

Jump to this post

@jakedduck1 @shellyz– I think Jake that it is because of her insurance that he has cut her down so quickly. But I agree that it's way too fast and irresponsible of the doctor. I think that the doctor should contact the insurance and say that they need to help Shelly responsibly- perhaps the doctor could give you a clearance or whatever they call it, so that you can taper more comfortably. Shelly- have you considered another doctor or are you comfortable with this one?

REPLY
@grandmar

@shellyz
Good Morning!
I am so sorry you are going through such a bad withdrawal. Seems to me that your doc cut your dosage too much, too fast. You have been cut almost 50% in one shot. That, in my opinion is not only cruel, but dangerous.
First off, I was told when I reached 300 mg a day, that was the highest recormmended dosage (and you took a dosage that was doubled that).
I understand your insurance issue. I am surely not in the medical field, but may I suggest that if you still have some of your other pills left, that you use them to reduce your dosage. Or, ask your doctor for something else to supplement your Effexor dosage.
As frame as reference, I can tell you that I have been on 300 mg (I take two 75 mg tabs in the morning and evening). I started by reducing one 75mg by 1/4. I took the reduced dosage every other night for 3 weeks. I felt fine, so now I am taking that dosage every night. My goal is 3 weeks. If I feel fine, I will reduce it another 1/4 (for a total of 1/2 of one 75mg pill) every other night for a goal of 3 weeks. If I am fine, then I will go to that dosage every night. Etc.

I do not have a goal as far as how long this process will take. The only goal I have is to get down to a reasonable dosage that will clear my head and keep my anxiety under control. I'm thinking about 37.5 mg, twice a day.

Good luck to you!
Ronnie (GRANDMAr)

Jump to this post

@grandmar
Just a quickie question. Are you having any symptoms?
Happy trails,
Jake

REPLY
@jakedduck1

@grandmar
Just a quickie question. Are you having any symptoms?
Happy trails,
Jake

Jump to this post

@jakedduck1
Nope, not at this point. My reductions have not been very much yet.

REPLY

@grandmar
Keep your reductions small.
Best of luck,
Jake

REPLY
@jakedduck1

@contentandwell
Hello there JK,
Oh yeah right, and his/her name is…………..
I see your having a nice delusional day.
Jake

Jump to this post

@jakedduck1 HUH???
JK

REPLY
@jakedduck1

@contentandwell
Hello there JK,
Oh yeah right, and his/her name is…………..
I see your having a nice delusional day.
Jake

Jump to this post

@contentandwell
You said “Thankfully, I find there are many more really caring doctors”
My response was my sarcastic sense of humor indicating 1 caring doctor.
“What’s his/her name.” It was a joke, bad as it was.
Enjoy your day,
Jake

REPLY
@jakedduck1

@contentandwell
You said “Thankfully, I find there are many more really caring doctors”
My response was my sarcastic sense of humor indicating 1 caring doctor.
“What’s his/her name.” It was a joke, bad as it was.
Enjoy your day,
Jake

Jump to this post

@jakedduck1 gotcha. I really love my gynecologist but that wouldn’t help you! He’s the best.
JK

REPLY
@contentandwell

@jakedduck1 gotcha. I really love my gynecologist but that wouldn’t help you! He’s the best.
JK

Jump to this post

bwahaha JK

REPLY
Please sign in or register to post a reply.